i to have gained a considerable amount of weight and have been searching for help ive tried water pills but didnt see much of a result.I was researching the subject and it seems the liquid form has more side effects with weight and tooth decay.But other than that no answers.
hey welcome to the forum...I was on 150mg of methadone for 6 1/2yrs put 52lb on
but as I weened off it so did the weight I went from 246 to 194 in the 8 1/2 mo it took to get off the methadone...I dont think you can prevent the weight gain but it should be at leat a little comforting to know it comes back off as you taper off and get clean
wish I had more for ya but that was my experience..good luck and god bless...Gnarly
I'm sorry I can't think of a way to soften the sound of this observation, but I recall clearly when I was going to the methadone clinic that everyone there, especially me, looked gray and bloated and had bad teeth. It got to where I was going at five in the morning, before sunrise, and I felt like I was in a zombie movie. Brrrrr!!
Methadone itself does not cause tooth decay. It decreases the amount of saliva in your mouth making it easier for bacteria to hang around and attack your teeth. Any opiate will do that. There are ways to make sure this does not happen. Chewing sugarless gum, brushing and flossing several times a day, rinsing your mouth after you eat, especially sugars. You have to have really good oral hygiene to combat the problems of dry mouth, but it can be done.
I am also on
m'done and have
gained weight it's
a lot from sugar cause
it makes you crave it
Been on it for 2 yrs now/ 95mg.
How r u doing on it?
I am on 70 mil and I have gained a bunch of weight also. I never had a weight problem before I was on methadone; I HATE being over weight! BUT I think I'd rather be over weight than addicted to heroin. I wonder if joining weight watchers or a gym etc. would help? I tried walking but didn't really loose any weight.
I wish somebody had some kind of success loosing weight while on methadone....I love to hear about it.
Hey everyone, I'm on methadone too for 6 years now and have gone from 115 lbs of firm, smooth muscle to 160 lbs of cellulite-covered, jiggly fat. Yum. I'm on 70 mg, just like you, Suziblues. Not a really high dose, but enough to pack on the pounds apparently. I have found that it's REALLY hard to lose weight on this stuff... but I agree that I'd rather be overweight than strung out again. I found that on heroin, I was like a skeleton, but on pills I looked good, healthy except for this faint puffiness in the face and belly. The misery that both of these habits bring is NOT worth being thin.
I think the sugar cravings and general feeling of relaxation and complacency that m'done gives are a big part of the weight gain. But I also think that changes occur in our bodies- our metabolism slows and we retain water. Neither of those factors make for a slim, attractive shape.
Since being on methadone, I HAVE managed to get down to 130 lbs at one point. I did it by drastically cutting back on sweets, pretty much living on wholegrain cereal, and walking A LOT. I still had a problem with cellulite though- my legs didn't look smooth like they used to so I hated wearing shorts. Maybe if I had continued my diet and lost the last 15 pounds, the cellulite would've disappeared. But I may never know cuz since then, I have steadily gained until this February. Now I'm on another weight loss regimen, and have lost 10 lbs in 2 months. Not great, being as I used to drop 5 lbs in a couple days no problem, but it's something. Bottom line, it usually takes MUCH more effort to lose weight/keep it off on methadone than off. But I suppose, with nearly inhuman amounts of discipline, it can be done. Good luck, all... I'll keep ya posted on how I do with my diet.
I'm sorry for bumping this up to the top- didn't notice this post was so old!
This is a problem with many people on methadone. When I was on methadone, I never gained weight, probably because I was so poor and didn't work much. This drug can help, but it is often overused or at dose too high and makes people lazy, constipated, sweating too much and for me on higher doses, I had bad dreams and panic attacks. I think if the right type of addicts take methadone at a reasonable dose, it can be very helpful and help people function better. It seems to me that these days though, it over used and the sky's the limit dosing makes too many methadone pts. zombies. all the best
I gained thirty pounds on methadone!!! I was at 45 ML and am tapering off and am now at 15 ML and am hoping once I am off completely the weight will start to come off. The first few months I gained back the weight I had lost from using but then it didnt stop and I kept gaining past where I wanted to be. Does anyone who has stopped methadone know do u lose the weight once you stop????? L
hi and welcome to the forum....for me the weight came off as I was tapering off I lost over 45lb when I was finely off...its different for everyone but most lose the weight gaind from the methadone sooner or later ...hey congrads on your taper your down to 15ml now
how are you feeling?? the last little bit is the hardest but it is deffently doable I did it and I had a huge habit to break 6 1/2yrs at 150ml when I started to taper keep up the good work and keep posting for support and to encourage others good luck and God bless ....Gnarly
i have been on methadone for 16 years with a 6 month break you might aswell say anyways i was on 100 mills a day for 11 yrs and i was quite heavy and water retained now im back on it on low dose 50 mg and i dont seem to be gaining any weight .. im 6 foot 157 pounds ..also i found out not long ago that i have hypogonadism and need testosterone therapy due to methadone can any 1 relate ? aswell as not feeling myself feeling depressed due to weight loss ..little to say the drs got me confused as hell with all these diagnosis and all its causing me is stress ..what do you think is causing weight loss ?